Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 72, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 2, 2005, 3:01 PM EDT for Berkeley County, South Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 3:01 PM EDT (19:01 UTC)
- Expired
- Jun 2, 2005, 4:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 111 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 021901 SVRCHS SCC015-022000- /O.NEW.KCHS.SV.W.0072.050602T1901Z-050602T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 301 PM EDT THU JUN 2 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 400 PM EDT * AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF MONCKS CORNER...OR ABOUT 6 MILES NORTH OF SUMMERVILLE...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... MONCKS CORNER AND PINOPOLIS... BONNEAU AND BONNEAU BEACH... ADDITIONAL DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3315 8027 3303 8014 3322 7968 3343 7988 $$ 33
1 follow-up statement
000 WWUS52 KCHS 021938 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 336 PM EDT THU JUN 2 2005 SCC015-022000- /O.CON.KCHS.SV.W.0072.000000T0000Z-050602T2000Z/ BERKELEY- 336 PM EDT THU JUN 2 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR BERKELEY COUNTY... AT 336 PM EDT...DOPPLER RADAR WAS SHOWING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONCKS CORNER...MOVING NORTHEAST AT 15 MPH. THE STORM HAS ALREADY PRODUCED LARGE HAIL AND WIND DAMAGE NEAR CARNES CROSSROADS. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU... BONNEAU BEACH...MONCKS CORNER...SIMPSON CROSSING AND ALVIN. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER ONLY WHEN YOU ARE SAFE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3315 8027 3303 8014 3322 7968 3343 7988 $$ 33
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:45 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 2, 9:45 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 945 AM EDT THU JUN 02 2005 .SHORT TERM /TODAY/...PLENTY OF SUN POKING THROUGH THIS MORNING PARTICULARLY OVER THE NRN PORTION OF THE AREA. LOW CLOUDS MOVING INTO THE SE GA PORTION AT THIS TIME. THESE CLOUDS SHOULD LIFT INTO A DECENT CU FIELD WITH A BIT MORE SUN. TEMPS ALREADY IN THE MID TO UPPER 70S AND EXPECT FURTHER INCREASES WITH RATHER STRONG WAA AND ANTICIPATED BREAKS IN CLOUDS. WILL KEEP AN EYE ON LATEST TEMP TRENDS BEFORE MAKING FINAL DECISION BUT WILL LIKELY GO WITH MID 80S MANY LOCATIONS. DEWPTS IN THE LOWER 70S. FRONTAL BNDRY JUST TO THE N OF THE AREA THIS MORNING AND MAY MAKE A BIT MORE PROGRESS N THIS AFTN. MODIFIED MORNING SOUNDING INDICATES RATHER STRONG INSTABILITY. SHORTWAVE ENERGY EXPECTED TO MOVE ACROSS THE AREA WITH STRONGEST DYNAMICS PROBABLY HOLDING OFF UNTIL THIS AFTN. ALREADY SEEING A SHOWER OR TWO IN THE AREA THIS MORNING. THE AREA IS IN A SLIGHT RISK OF SEVERE. ANY CELLS THAT CAN GET ORGANIZED ENOUGH WILL HAVE THE CHANCE OF PRODUCING DAMAGING WINDS. HAIL DOES NOT SEEM REAL LIKELY GIVEN HIGH WBZ VALUES. AN ISOLATED TORNADO MAY NOT BE OUT OF THE QUESTION HOWEVER HELICITY VALUES ARE NOT AS IMPRESSIVE AS YDAY GIVEN THE FACT THAT THE FRONTAL BNDRY IS NOW N OF THE REGION AND LOW LVL WINDS HAVE BECOME SRLY. SOME BACKING TO THE WIND IS EXPECTED WITH A RESULTANT SEA BREEZE THIS AFTN WHICH COULD INCREASE HELICITY VALUES. SEA BREEZE SHOULD MAKE DECENT PROGRESS INLAND AND PROVIDE A FOCUS FOR CONVECTION ALONG WITH ANY STORMS THAT MOVE IN FROM THE W AND SW. ANY FLOODING ISSUES WILL LIKELY BE VERY ISOLATED TODAY. ALTHOUGH PLENTY OF MOISTURE IS AVAILABLE WITH A PW OF NEARLY 2 INCHES...THE STORMS SHOULD BE MOVING AT A DECENT CLIP TODAY. WILL LIKLEY NEED TRAINING OF ECHOES OR BNDRY INTERACTIONS TO KEEP STORMS STUCK OVER THE SAME LOCATION TO GIVE FLOODING RAINS OF TWO INCHES OR MORE. && .MARINE...FOR THE MID-MORNING FCST WILL DROP MENTION OF SCSEC FOR OUTER GA WATERS AS SEAS ARE DOWN TO NEAR 4 FT. WILL ALSO ADJUST INITIAL WINDS TO ACCOUNT FOR CURRENT SW FLOW MOST AREAS...BUT WILL ALLOW THEM TO VEER TO S THIS AFTERNOON. WILL KEEP WIND SPEEDS 15 KT OR LESS TODAY. && .AVIATION...LOW CIGS AT SAV EXPECTED TO BEGIN LIFTING NEXT HOUR OR TWO LOOKING AT UPSTREAM OBSERVATIONS. OTHERWISE MAIN CONCERN FOR THIS AFTERNOON IS CONVECTION. FOR THE TIME BEING NO UPDATE PLANNED FOR ANY SHRA OR TSRA...AND WILL ADDRESS THIS SITUATION AGAIN THIS AFTERNOON OR UPDATE IF NECESSARY BASED ON LATER RADAR/SATELLITE OBSERVATIONS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 18/33
Hazardous weather outlook, Jun 2, 4:40 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 440 AM EDT THU JUN 02 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-031000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 440 AM EDT THU JUN 02 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY FOR MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. SOME OF THESE STORMS MAY BE SEVERE...WITH THE PRIMARY HAZARDS BEING DAMAGING WINDS AND ISOLATED TORNADOES. THE ENTIRE COUNTY WARNING FORECAST AREA IS INCLUDED IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. PLEASE REFER TO THE LATEST DAY 1 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER AND THE SEVERE WEATHER OUTLOOK ISSUED BY THIS OFFICE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY DUE TO THE RISK OF SEVERE THUNDERSTORMS. JPC
In the hours before
Special weather statement, Jun 2, 12:55 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1255 PM EDT THU JUN 2 2005 SCZ045-021745- BERKELEY- 1255 PM EDT THU JUN 2 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 145 PM EDT... AT 1255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ARARAT...OR ABOUT 2 MILES EAST OF GOOSE CREEK...MOVING NORTHEAST AT 20 MPH. THERE HAVE BEEN REPORTS OF A FUNNEL CLOUD WITH THIS STORM. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND RED BANK LANDING...GOOSE CREEK...MOUNT HOLLY...GROVE HALL...HUGER... CORDESVILLE...ARARAT AND TARRY TOWN THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. GET TO A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. 33
Special weather statement, Jun 2, 12:58 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1258 PM EDT THU JUN 2 2005 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-030000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 1258 PM EDT THU JUN 2 2005 ...SEVERE WEATHER OUTLOOK... ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA THIS AFTERNOON AND EVENING... A WARM AND HUMID AIRMASS OVER THE AREA WILL CONTINUE TO DESTABILIZE THIS AFTERNOON. TEMPERATURES WILL CLIMB INTO THE MIDDLE 80S WITH DEWPOINTS IN THE LOWER TO MIDDLE 70S. UPPER LEVEL ENERGY WILL ROTATE AROUND THE BASE OF AN UPPER LEVEL LOW PRESSURE SYSTEM AND ALLOW FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT. WIND PROFILES ARE NOT REAL STRONG HOWEVER ANY CELLS THAT CAN BECOME PARTICULARLY ORGANIZED ARE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND PERHAPS AN ISOLATED TORNADO. HEAVY DOWNPOURS WITH AN INCH OR TWO OF RAIN ARE ALSO POSSIBLE. ISOLATED FLOODING PROBLEMS ARE POSSIBLE WHERE MULTIPLE STORMS TRAIN OVER THE SAME AREA OR OUTFLOW AND SEA BREEZE BOUNDARIES INTERSECT. SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING IF SEVERE WEATHER DEVELOPS. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS ACROSS SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIONS IF ANY WATCHES OR WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS.
Special weather statement, Jun 2, 2:24 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 224 PM EDT THU JUN 2 2005 SCZ047-048-051-021915- BEAUFORT-COASTAL JASPER-INLAND JASPER- 224 PM EDT THU JUN 2 2005 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY AND BEAUFORT COUNTY THROUGH 315 PM EDT... AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF YEMASSEE TO 6 MILES SOUTHEAST OF RIDGELAND...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND OLD HOUSE...NEVADUM... MURAD...BREWTON...KNOWLES...SHELDON...CHELSEA...GARDENS CORNER AND COOSAW THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 2, 2:31 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 231 PM EDT THU JUN 2 2005 SCZ044-045-021900- BERKELEY-DORCHESTER- 231 PM EDT THU JUN 2 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND DORCHESTER COUNTY THROUGH 300 PM EDT... AT 231 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER GIVHANS...OR ABOUT 10 MILES WEST OF SUMMERVILLE...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND GETTYSVILLE...GIVHANS...SLANDSVILLE...RIDGEVILLE...KNIGHTSVILLE... JEDBURG...SUMMERVILLE...STALLSVILLE...SANGAREE AND PRINGLETOWN THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE TO A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. 33
Special weather statement, Jun 2, 2:51 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 251 PM EDT THU JUN 2 2005 SCZ043>045-049-050-021945- BERKELEY-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON- 251 PM EDT THU JUN 2 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER COUNTY...CHARLESTON COUNTY AND COLLETON COUNTY THROUGH 345 PM EDT... AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM BROWNSVILLE TO WHITE HALL...OR ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF SUMMERVILLE TO 8 MILES EAST OF YEMASSEE...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WHITE HALL...WALTERBORO...THAYER...ROUND O...RITTER... RIDGEVILLE...PRINGLETOWN...NORMAN LANDING...NEYLES...COTTAGEVILLE AND LOTTS CROSSROADS THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. GET TO A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:19 PM EDT | Tornado Warning | CHS | Berkeley | 41 min |
| Jun 2, 3:59 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 46 min |
| Jun 2, 4:14 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.